“What preparation should I make If I decide to come to here for the treatment?”. Many foreign patients will ask the question. Now, everything is listed below. Any questions, please call me directly, (+8613633219293). I am glad to help you.Read More >>
Muscle cramps of the hands and legs can be commonly seen in hemodialysis patients. Well, how does muscle cramps occur in hemodialysis patients?
To be frank, the underlying cause of muscle cramps is still unknown. However, the following four factors are reported to have connection with this abnormal sign.
Hypotension(low blood pressure)
During the course, large amounts of fluid will be excreted out of the body, when the filtration rate is above the osmotic pressure, low blood pressure is more likely to occur. However, this sign may continue when blood pressure is controlled at a normal range.
Below dry weight
Muscle cramps can also occur when patients are below their dry weight. And it is normally experienced at the end of hemodialysis.
During the treatment, when large amounts of dialysate enter into the blood stream, hyponatremia will appear. In serious cases, brain swelling and muscle cramps will occur.
High levels of toxins
In advanced stage of kidney disease, more and more toxins will accumulate in the body. And high levels of toxins may irritate the nervous system, resulting in muscle cramps.
How to deal with muscle cramps in hemodialysis patients?
Honestly speaking, treatments for muscle cramps varies from individuals to individuals.
1. If it is caused by low blood pressure, normal saline will be given by the doctors, which can help relive this sign to a certain degree. Besides, other medicines like hypertonic saline can also be necessary.
2. To prevent cramping, it is essential to maintain a balance between your dry weight and fluid intake.
3. Do some gentle stretching to relax the muscles. Remember before taking any exercises, check with your physician.
In addition to muscle cramps, other discomforts like high blood pressure, infection, anemia, low blood pressure, headache, nausea, vomiting, etc can also occur in hemodialysis patients. If you want to know about this, please email us firstname.lastname@example.org immediately.